cipralex....why can't I sleep ?..helpp

Postby bini » Sat Apr 28, 2012 11:29 am

hi there.I have had stool problems for 2 months now and I'm pretty sure it is due to my anxiety and panic attacks. I go to the bathroom like 6 times a day usually at night. My doctor recently prescribed me cipralex 5mg to start for 7 days then 10 mg daily. I am on day 2 now and I can't sleep at night. I take it at night but my doctor said day or night. So I don't know if that's the problem. Will it get better (nervous stomachs and insomnia). I am trying to be patient but its hard when you have 2 kids to take care of . Should I take an ativan at night to help me sleep?
bini
New Member
 
Posts: 1
Joined: Sat Apr 28, 2012 11:16 am
Likes Received: 0


#1

Postby Cooler » Sun Apr 29, 2012 9:31 pm

bini wrote:hi there.I have had stool problems for 2 months now and I'm pretty sure it is due to my anxiety and panic attacks. I go to the bathroom like 6 times a day usually at night. My doctor recently prescribed me cipralex 5mg to start for 7 days then 10 mg daily. I am on day 2 now and I can't sleep at night. I take it at night but my doctor said day or night. So I don't know if that's the problem. Will it get better (nervous stomachs and insomnia). I am trying to be patient but its hard when you have 2 kids to take care of . Should I take an ativan at night to help me sleep?


bini,

Sorry to hear that you are sleepless and suffering.

Cipralex can cause insomnia, but so does anxiety. Also bowel problems and nervous stomach often come from anxiety. My suggestion is to give your meds a bit longer to work and if the symptoms are still there try some alternative therapy. Lots of folks have had relief from a mix of therapies, and we do find something that works for us. Maybe try relaxation exercises, counselling, nutrition, Yoga and/or Shiatsu. There is a lot out there and it works for most people.

Best wishes,

Alex.
Cooler
Moderator
Moderator
 
Posts: 1949
Joined: Tue Apr 07, 2009 7:35 am
Likes Received: 0

#2

Postby paulo111 » Wed May 02, 2012 8:11 am

Maybe on the flip side the bowel problems could be causing the anxiety. Anxiety can be a symptom as well as a condition. If you have bowel issues anxiety is a real possibility as a healthy gut is requried to absorb all the nutrients required to synthesize feel good neurotransmitters. Most people with gut issues have either or both of anxiety/depression, and most conclude the anxiety/depression is an unfortunate symptom of the gut issue, not vice versa. Signing up to a few gut health mailing lists may be of interest.
paulo111
MVP
MVP
 
Posts: 2882
Joined: Sat Sep 22, 2007 8:39 pm
Location: Derbyshire, England
Likes Received: 0

#3

Postby notodalthenhou » Thu May 03, 2012 5:25 am

I am wondering what is up at times I sleep fine other times I don't sleep till like 4:30 am :(
notodalthenhou
New Member
 
Posts: 2
Joined: Mon Feb 15, 2010 3:45 pm
Likes Received: 0

#4

Postby wakingup » Mon May 07, 2012 5:31 pm

bini wrote:hi there.I have had stool problems for 2 months now and I'm pretty sure it is due to my anxiety and panic attacks. I go to the bathroom like 6 times a day usually at night. My doctor recently prescribed me cipralex 5mg to start for 7 days then 10 mg daily. I am on day 2 now and I can't sleep at night. I take it at night but my doctor said day or night. So I don't know if that's the problem. Will it get better (nervous stomachs and insomnia). I am trying to be patient but its hard when you have 2 kids to take care of . Should I take an ativan at night to help me sleep?


Oh darlin` I'm sorry you're having a rough time. I've been on cipralex 20mg for 2.5 years for an acute panic attack which put me in the hospital. Also, lack of sleep for months and high stress at work. I had no trouble digestively from taking it but did from taking a blood pressure med (sectral) which literally made me lactose intolerant. Returned to normal after switching to something else and getting off the sectral. Didn't realize that caused the lactose thing until I got off it. When the doc put me on cipralex, she also prescribed a sleep aid called PMS zopoclone, which was marvelous and non addictive. I liked ativan but I was concerned about the addictive possibilities with that. I was able to take the odd ativan while on cipralex at the same time but in close supervision with my doctor. I would suggest discussing this with your Doctor. Maybe there's something else out there you could take that doesn't have the same side effect for you. Good luck to you.
wakingup
New Member
 
Posts: 4
Joined: Mon May 07, 2012 4:11 pm
Likes Received: 0

#5

Postby Veronic » Tue May 08, 2012 9:00 am

Well yes, insomnia is the first side effect that Cipralex has. It may pass, however, if not, your doctor should find some alternative for you..
Veronic
New Member
 
Posts: 10
Joined: Mon Oct 25, 2010 8:54 am
Likes Received: 0



  • Similar Topics
    Replies
    Views
    Last post

Return to Anxiety and Panic Attacks